MAUDE Adverse Event Report: AVANOS MEDICAL, INC. AVANOS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

AVANOS MEDICAL, INC. AVANOS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 40-9438
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
B [background]: has had multiple feeding tubes with clogging issues.Last tube placed in ir [interventional radiology] on [date redacted].On [date redacted] - approximately 2.5 weeks after last feeding line was placed, rn noted feeding pump alarming, unable to flush nd [nasoduodenal] tube, md notified.Contrast given at bedside and found tube disrupted with contrast filling stomach, proximal part of tube in stomach and distal part of tube in duodenum.A: unintentionally retained foreign object.Per unit cns [clinical nurse specialist], tube was managed per standards.When meds administered, crushed, diluted, flushed appropriately, use of "clog zapper" when noted tube flushing sluggishly.Of note patient does not receive many meds through tube, last med administered 3 hours prior to clogging episode.R: continue to follow standard crushing, diluting, flushing guidelines when administering meds.To ir tomorrow for removal of retained tube and placement of nd tube.The ngt [nasogastric tube] device burst open while in place.Part of the ngt was retained in the patient's stomach.Viscous feeds are likely clumping up in the ngt.The ngt burst while inside the patient.The tube was clogged, and the built-up pressure burst the tube.Patient has to go to ir to recover the retained foreign object.Tube is still in place; ir will remove the tube and replace with new tube for use.

Brand Name
AVANOS
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key22827361
Report Number22827361
Device Sequence Number4431744
Product Code KNT
UDI-Device Identifier00350770460505
UDI-Public(01)00350770460505
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
Report Date (Section F) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number40-9438
Device Catalogue Number40-9438
Device Lot Number30298711
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/18/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/18/2025
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 MO
Patient SexMale
Date Report Sent to FDA08/06/2025